Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 120, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Aug 19, 2021, 12:45 AM CDT for Denton County, Texas. It took effect at Aug 19, 2021, 12:50 AM CDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 12:45 AM CDT (05:45 UTC)
- In effect from
- Aug 19, 2021, 12:50 AM CDT
- Expired
- Aug 19, 2021, 2:16 PM CDT
- In force
- 13 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 59 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Denton Creek near Justin (DCJT2). The gauge peaked at 10.22 ft at Aug 19, 2021, 2:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08053500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
661 WGUS44 KFWD 190545 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 1245 AM CDT Thu Aug 19 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... Denton Creek Near Justin affecting Denton County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/fwd. TXC121-192345- /O.NEW.KFWD.FL.W.0120.210819T0550Z-210820T0152Z/ /DCJT2.1.ER.210819T0550Z.210819T0900Z.210819T1351Z.NO/ 1245 AM CDT Thu Aug 19 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the Denton Creek Near Justin. * Until this evening. * At 12:00 AM CDT Thursday the stage was 9.4 feet. * Flood stage is 10.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage shortly, then crest around 12 feet in the early morning hours. It will then fall below flood stage by mid morning. * Impact...At 10.0 feet, Minor out of bank flooding will occur to farm and ranch lands near the creek. && LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738 $$ Bonnette
2 follow-up statements
172 WGUS84 KFWD 191201 FLSFWD Flood Statement National Weather Service Fort Worth TX 701 AM CDT Thu Aug 19 2021 ...The Flood Warning continues for the following rivers in Texas... Denton Creek Near Justin affecting Denton County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/fwd. TXC121-200200- /O.EXT.KFWD.FL.W.0120.000000T0000Z-210820T0151Z/ /DCJT2.1.ER.210819T0542Z.210819T1200Z.210819T1351Z.NO/ 701 AM CDT Thu Aug 19 2021 ...The Flood Warning is now in effect until this evening... The Flood Warning continues for the Denton Creek Near Justin. * Until this evening. * At 6:00 AM CDT Thursday the stage was 9.2 feet. * Flood stage is 10.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 11.3 feet this morning. It will then fall below flood stage this morning. * Impact...At 10.0 feet, Minor out of bank flooding will occur to farm and ranch lands near the creek. && LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738 $$ 79
379 WGUS84 KFWD 191916 FLSFWD Flood Statement National Weather Service Fort Worth TX 216 PM CDT Thu Aug 19 2021 ...The Flood Warning is cancelled for the following rivers in Texas... Denton Creek Near Justin affecting Denton County. TXC121-192030- /O.CAN.KFWD.FL.W.0120.000000T0000Z-210819T1916Z/ /DCJT2.1.ER.210819T0542Z.000000T0000Z.210819T0809Z.NO/ 216 PM CDT Thu Aug 19 2021 ...The Flood Warning for the Denton Creek Near Justin has been cancelled... The Flood Warning is cancelled for the Denton Creek Near Justin. * At 1:00 PM CDT Thursday the stage was 7.5 feet. * Flood stage is 10.0 feet. * Forecast...The river will continue to fall to near 4.0 feet by Saturday. && LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738 $$ Prater
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Aug 18, 8:13 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Aug 18, 8:13 PM CDT, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 813 PM CDT Wed Aug 18 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Thursday/ Showers and thunderstorms continue to decline this evening, though additional chances for rain are expected tonight and tomorrow. The nocturnal LLJ will be weaker tonight; however, the increased low level flow and attendant surge of Gulf moisture should be enough to continue isolated to scattered showers and storms through the overnight hours. Redevelopment of convective activity overnight is generally agreed upon, though latest CAM guidance continues to struggle to reach a consensus on exactly where this might occur. For now, have maintained slight chance to chance PoPs overnight across much of the area to account for this uncertainty. Thursday will likely be our last active weather day for the next week or so as a shortwave continues to churn over the area. Broad ascent from the shortwave, persistent low level flow, and diurnal destabilization should all work in tandem to result in a gradual increase in convective activity beginning early Thursday morning. Coverage of showers and thunderstorms should peak in the afternoon hours, though one should expect less coverage than the past few days. Severe weather is not anticipated, but heavy rainfall may aggravate flooding concerns in areas that have received ample rainfall over the past few days. Additionally, frequent lightning will continue to be a concern with any thunderstorms. Otherwise, another day of near to below normal temperatures is expected on Thursday with high temperatures in the mid 80s to mid 90s. Barnes && .LONG TERM... /Issued 244 PM CDT Wed Aug 18 2021/ /Thursday night through Wednesday/ After an unusually wet period for mid August, rain/storm chances should come to an end in the Thursday night/Friday time frame with building high pressure aloft. However, we still can't completely rule out a few showers/storms on the northern periphery of the ridge across the northern zones through Friday morning as well as a few storms across the far southeast zones Friday afternoon. Increasing subsidence under the ridge will result in fewer clouds and warming temperatures with highs Friday and Saturday in the lower and middle 90s. One thing that will not change much as we head into the weekend is high humidity since Gulf moisture will continue to be drawn northward into surface low pressure across the Central High Plains. The heat and humidity will yield afternoon heat index values at or just above 100 Friday and Saturday. The upper ridge will strengthen over the Southern Plains Sunday through Wednesday, resulting in a gradual warming trend with highs mainly in the middle and upper 90s. Although moisture near the surface will remain high, drier air just above the surface should mix down during the afternoon, lowering dew points and keeping heat indices generally below 105. The only exception will be a few locations east of the I-35 corridor where heat index values may reach or exceed 105, especially Tuesday and Wednesday. 79 && .AVIATION... /NEW/ /00Z TAFs/ Thunderstorm activity has mostly diminished across North and Central Texas early this evening, though showers and areas of rain continue across parts of the area. Redevelopment of showers and storms may be possible overnight, though exact placement of this activity is still uncertain at this time. MVFR ceilings are expected at all terminals late tonight through Thursday morning, with IFR conditions expected across D10. Showers and thunderstorms will likely increase beginning Thursday morning, with activity peaking during the afternoon hours. Thankfully, coverage should be less than the past few days, but will need to monitor trends for tomorrow afternoon. VCSH/VCTS was excluded from all TAFs for now, but this will need to be re- evaluated in future updates. Otherwise, winds will remain out of the south to southeast near 10 to 15 knots. A few gusts near 20 knots or so are possible Thursday afternoon. Barnes && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 75 91 77 94 77 / 60 50 5 5 0 Waco 77 92 76 94 75 / 60 20 0 5 0 Paris 74 86 75 90 75 / 70 70 10 10 5 Denton 75 90 75 94 75 / 60 60 5 5 0 McKinney 75 90 76 92 76 / 60 60 5 10 0 Dallas 76 91 78 94 78 / 60 50 5 5 0 Terrell 75 90 75 91 75 / 60 60 5 10 0 Corsicana 76 92 77 93 76 / 40 40 0 10 0 Temple 76 92 75 94 75 / 60 20 0 10 0 Mineral Wells 74 91 73 92 73 / 40 40 5 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 PM CDT this evening for TXZ091>095- 100>107-115>123-129>134-141. &&
Hazardous weather outlook, Aug 18, 11:59 PM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1159 PM CDT Wed Aug 18 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200500- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1159 PM CDT Wed Aug 18 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Isolated to scattered thunderstorms are possible tonight, primarily along and east of I-35. Heavy rain, localized flooding, and lightning are the primary threats, however, a few storms may also be capable of producing gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances will remain in the forecast through Friday. A few storms may produce gusty winds, brief heavy downpours, and frequent cloud-to-ground lightning strikes. Hot and humid conditions will resume this weekend into early next week with heat index values likely to approach or exceed 105 degrees across parts of East Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:06 AM CDT | Areal Flood Advisory | FWD | Denton | 84 min |
| Aug 19, 6:22 AM CDT | Areal Flood Advisory | FWD | Collin, Cooke, Grayson | 98 min |
| Aug 19, 8:08 AM CDT | River Flood Warning | FWD | Wise | 30 hr |
| Aug 19, 8:08 AM CDT | River Flood Warning | FWD | Jack | 6 hr |
| Aug 19, 8:21 AM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 4 hr |
| Aug 19, 12:40 PM CDT | Areal Flood Advisory | FWD | Grayson | 2 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.